Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Just Checking In!


  • Please log in to reply
7 replies to this topic

#1 millerscrossing

millerscrossing

    Senior Bronze Member

  • Members
  • PipPipPip
  • 39 posts

Posted 23 September 2007 - 09:11 AM

Have not posted in a while, so I thought I would check in and say hello....

The good news is that my breathing seems to have gottena whole lot better, the bad news!! (there is always a trade off in my life!!) is that the depression has gotten worse...Luckily there is someone who I am seeing who seems pretty good on the depression side of things and I started effexor recently and dropped the seroquel.....so we will see where that goes...

The other good news is that one of the side effects of effexor - at least for me, has been a decrease in appetite, that coupled with now being on "only" 2.5mg of pres + a 20 minute walk in the morning every day last week in Prospect Park has enabled me to lose weight for the first time in almost a year!!

I do not want to weigh myself until my next appointment with the doctor in two weeks - but hopefully I will have lost at least 10lbs.....it feels like more - but we shall wait and see

I still have to be disciplined with the eating though, the effexor is not a speed pill or anything like that, but it seems to have gotten eaiser to NOT eat since I started the effexor.

I had been steadily decreasing my steroids over time and for the last week have been on 2.5 mg.....SO on Saturday I tried not taking any to see if my body had tapered enough - 3 months on 60mg, 1 month on 40, three months on 20mg, one month on 10 mg, two weeks on 5mg and this week just gone the 2.5mg.....

I have been directed by my doctors on all the tapering except for the 5mg and 2.5mg......

Had no problem with it until yesterday when I stopped completely and it was one of my worst days depression wise in a very long time...I dont know if it was a coincidence, but I know that depression can be a side effect of pres withdrawal and so I decided late that night Saturday night to keep on the 2.5mg.....my mood got better within half an hour of taking it (read comparitively better).....

Could my breathing get better because I am staying for a longer time on the oxygen?? I even managed to walk up a flight of stairs and not get completely out of breath?? Or maybe its the cellcept finally kicking in??

I am so nervous if this good period will suddenly stop , but it is all out of my control....so anyway...just some mutterings from me!!!

Regards to all

James

#2 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 23 September 2007 - 12:17 PM

James, so good to hear that you are doing so much better. Walking and exersizing should help tremendously with toning and weight loss. Keep thinking good feelings. You will gradually have gotten your self esteem back. Think good thoughts and keep in touch often and let us all know how you are doing. When it starts getting colder you will have to find other places to walk and work out. I hope you have a place nearby. Best of luck and good wishes are sent to you today. Sheryl
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#3 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 23 September 2007 - 01:22 PM

Right on James! Glad to hear you are getting a step ahead of the game.
I am on oxygen and Cellcept too. It may be a combination of both that's making you feel better. Congrats on the weight loss too!
Maybe getting off the steroids will help with your emotional rollercoaster.
Depression is not fun but hang in there and mutter all you want.
Take Care,
Jen

#4 epasen

epasen

    Silver Member

  • Members
  • PipPipPipPip
  • 233 posts
  • Location:Lohja, Finland

Posted 23 September 2007 - 05:54 PM

James,
wonderfull news :) I really hope that you'll beat that depression step by step too, and that your condition is not getting any worse anymore. Keep on walking, it's relaxing too! :)
Emmi

#5 Michelle2

Michelle2

    Silver Member

  • Members
  • PipPipPipPip
  • 160 posts
  • Location:San Diego, Ca

Posted 24 September 2007 - 04:59 AM

Hi James~

I'm so glad that your feeling better. I'll be thinking about you.
Take care and stay warm,

Michelle

#6 millerscrossing

millerscrossing

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 39 posts

Posted 26 September 2007 - 10:57 AM

Thanks everyone for the support - you know I feel like my breathing is so much better, I willl be havinga pulminary function test on October 5th, if my results do not improve, I will feel heartbroken - aswell as confused!!!

How can my breathing feeel better unless the diffusion/capacity levels have gone up??

Worry worry worry!!!!

#7 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 26 September 2007 - 11:32 AM

My breathing feels better now that I've adjusted to all the meds and o2, and my diffusion has either stayed the same or decreased.

Oh please don't get discouraged. It's too soon! Hopefully you will be better Oct. 5th. It will start your weekend of well.

Tangelo

#8 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 26 September 2007 - 12:01 PM

James, I sure hope your PFT shows improvement. I go on Thursday the 4th for mine along with several other tests. I will be meeting Vee. She and I just happened to have our appointments on the same day. So, we are going to get coffee between tests or after our visits with our Doctor we will grab a bite to eat in the hospital cafe. We are looking forward to visiting each other. I hope my PFT is also better. I am able to walk up and down stairs without pain now. I am exercising and toning up. Slowly but surely we can find ways to stretch and move our bodies to keep up our strength. Let us know the outcome of your tests. I'll do the same. Sheryl
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)